Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Heart rate slowed after injection during nuclear stress test. Sweating, nausea. Am diabetic. Meaning?

I am taking care of a 82 year old gentleman who has had a 5 way bypass in 2003. Today he had a nuclear Stress Test, during this test his heart rate before the injection was 50-70BPM. after the injection it slowed to 30 BPM. What does this mean? He was covered in sweat and thought he was going to vomit . He is also a diabetic.
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear caregiver,

Thanks for your concerns. Most likely he was given a substance called adenoseine, which is given through an IV to simulate exercise response in the heart; one of the side effects is transient heart block with slow heart rates, which is probably what he exprienced and made him feel bad with those symptoms; it is just a side effect of the medication, which can be more common with old adults.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Tue, 16 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor